MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-20
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the pipeline had failed to open in the distal section and was found to have frayed edges.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm located in the c6 segment of the right internal carotid artery with a max diameter of 3.4 mm and a 2.6 mm neck diameter.Landing zone: distal:4.5 mm and proximal: 4.9 mm.The accessed vessel was the right femoral artery with a diameter of 7 mm.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet treatment was administered.The pru level was 2.The angiographic result post procedure showed right internal carotid artery c6 segment aneurysm.It was reported that for preoperative preparation, an 8f terumo femoral sheath was used for puncture, with the right femoral artery as the puncture site.As the patient had previously undergone angiography, a 5f mpa long single-curve catheter was directly used to guide the lee kai medical 8f delivery catheter (pica8f90mps) to the right c1 segment.The ev3 intracranial support catheter (5f navien, rfx058-115-08, lot number: b771489) with intact packaging was opened, and water injection showed no issues.After connecting to drip infusion, the loach guidewire was used to advance the ev3 intracranial support catheter (5f navien, rfx058-115-08, lot number: b771489) to the c4 segment of the right internal carotid artery.The loach guidewire was withdrawn, and three-dimensional angiography was performed.After angiography was completed, the ev3 catheter (marksman, fa-55150-1030, lot number: 229008946) with intact packaging was opened, and water flushing was performed to check the catheter; no issues were found.Using the ev3 guidewire (avigo, 103-0606-200, lot number: b797193), the ev3 catheter (marksman, fa-55150-1030, lot number: 229008946) was advanced to the m1 segment of the right middle cerebral artery.The ev3 guidewire (avigo, 103-0606-200, lot number: b797193) was then withdrawn.The ev3 flow-div erting stent (pipeline¿ shield, ped2-500-18, lot number: d057463) with intact packaging was opened and subsequently hydrated.The hydrated ev3 flow-diverting stent (pipeline¿ shield, ped2-500-18, lot number: d057463) was then advanced into the ev3 catheter (marksman, fa-55150-1030, lot number: 229008946).The stent was slowly delivered out of the ev3 catheter (marksman, fa-55150-1030, lot number: 229008946).The stent delivery wire was advanced past the m1 segment of the right middle cerebral artery, and the distal tip of the stent was opened and deployed at the m1 segment.The stent was then pulled back toward the internal carotid artery.Despite several attempts, the distal tip could not be opened.After multiple attempts, the stent was eventually opened; however, angiography revealed that the distal tip of the stent was fatigued and had burrs, and the stent body was deformed.For surgical safety, the operator replaced the stent with a new one.The ev3 flow-diverting stent (pipeline¿ shield, ped2-500-18, lot number: d057463) was retracted into the ev3 catheter (marksman, fa-55150-1030, lot number: 229008946), and both were withdrawn from the body together.Outside the body, the ev3 flow-diverting stent (pipeline¿ shield, ped2-500-18, lot number: d057463) was pushed out of the ev3 catheter (marksman, fa-55150-1030, lot number: 229008946) for inspection.It was observed that the distal tip of the stent was fatigued and had burrs, and the overall shape of the stent was deformed.Even when deployed outside the body, the distal tip could not be opened.A new ev3 catheter (marksman, fa-55150-1030, lot number: 229570593) with intact packaging was then replaced and inspected, showing no issues.After connecting to drip infusion, the ev3 catheter (marksman, fa-55150-1030, lot number: 229570593) was guided to the m1 segment of the right middle cerebral artery using the ev3 guidewire (avigo, 103-0606-200, lot number: b797193).The ev3 flow-diverting stent (pipeline¿ shield, ped2-500-20, lot number: d058265) with intact packaging was then opened and hydrated.After hydration, the stent was slowly advanced into the ev3 catheter (marksman, fa-55150-1030, lot number: 229570593).Under fluoroscopic guidance, the stent was gradually delivered to the m1 segment of the middle cerebral artery for deployment.Through a combination of pushing and pulling, the distal tip of the stent was slowly opened, and the stent was then gently repositioned to the c7 segment for further deployment.Once the stent was retracted to the c7 segment, the distal tip opened.The stent was subsequently slowly drawn to the area below the posterior communicating artery and gradually deployed to the c6 and c5 segments.By utilizing the stent¿s tension, the ev3 flow-diverting stent (pipeline¿ shield, ped2-500-20, lot number: d058265) was deployed step by step, and the procedure was successfully completed.It was reported the marksman catheter encountered resistance in the middle section.The pipeline was not used for an indication that is off-label.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.Additional information was received stating that the cause of the failure to open/pipeline damage was not determined.Resistance was encountered during delivery.A continuous saline flush was administered and maintained as indicated in the ifu.No damage to the pipeline pushwire or catheter was observed.The pipeline had not been placed in a vessel bend when it failed to open.There were no additional steps or other devices attempted to open the pipeline.For the second pipeline stent, the pushing and pulling was done because the device failed to open.Ancillary devices include a navien guide catheter and avigo guidewire.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that for the second pipeline, the distal section did not open.The pipeline was not placed in a vessel bend when it failed to open.Additional steps or other devices attempted to open the pipeline included pushing the stent guidewire.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23853526
Report Number2029214-2025-02664
Device Sequence Number13161545
Product Code OUT
UDI-Device Identifier00763000449568
UDI-Public(01)00763000449568(17)280817(10)D058265
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-20
Device Catalogue NumberPED2-500-20
Device Lot NumberD058265
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer12/21/2025
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date01/17/2026
Date Device Manufactured08/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexMale
Patient Weight69 KG